Alert archive / Missouri / Red Flag Warnings in 2022
Red Flag Warning 4, NWS Springfield, MO
NWS Springfield, MO issued this red flag warning at Oct 12, 2022, 2:10 PM CDT for 31 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It took effect at Oct 13, 2022, 12:00 PM CDT. It was in force for 8 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 12, 2022, 2:10 PM CDT (19:10 UTC)
- In effect from
- Oct 13, 2022, 12:00 PM CDT
- Expired
- Oct 13, 2022, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Springfield, MO
All 34 counties
Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Benton County, MO, Camden County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Douglas County, MO, Greene County, MO, Hickory County, MO, Howell County, MO, Jasper County, MO, Laclede County, MO, Lawrence County, MO, Maries County, MO, McDonald County, MO, Miller County, MO, Morgan County, MO, Newton County, MO, Ozark County, MO, Phelps County, MO, Polk County, MO, Pulaski County, MO, St. Clair County, MO, Stone County, MO, Taney County, MO, Texas County, MO, Vernon County, MO, Webster County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 25 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 13, 3:00 PM CDT | NON-TSTM WND DMG | 3 Nne Springfield, MO | LARGE TREE BRANCH DOWN IN THE ROAD NEAR THE INTERSECTION OF NATIONAL AND TURNER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.2 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 145 J/kg
- Mixed-layer CIN
- -282 J/kg
- Mixed-layer LCL
- 1284 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 593 m²/s²
- 0-3 km storm-relative helicity
- 608 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
755 WWUS83 KSGF 121910 RFWSGF URGENT - FIRE WEATHER MESSAGE National Weather Service Springfield MO 210 PM CDT Wed Oct 12 2022 KSZ073-097-101-MOZ055>058-066>071-077>082-088>097-101>105-130315- /O.NEW.KSGF.FW.W.0004.221013T1700Z-221014T0100Z/ Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Jasper-Dade-Greene-Webster-Wright-Newton-Lawrence- Christian-Douglas-Howell-McDonald-Barry-Stone-Taney-Ozark- 210 PM CDT Wed Oct 12 2022 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CDT THURSDAY FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 055, 056, 057, 058, 066, 067, 068, 069, 070, 071, 073, 077, 078, 079, 080, 081, 082, 088, 089, 090, 091, 092, 093, 094, 095, 096, 097, 097, 101, 101, 102, 103, 104, AND 105... The National Weather Service in Springfield has issued a Red Flag Warning, which is in effect from noon to 8 PM CDT Thursday. * AFFECTED AREA...In Kansas...Fire weather zones 073, 097, and 101.In Missouri...Fire weather zones 055, 056, 057, 058, 066, 067, 068, 069, 070, 071, 077, 078, 079, 080, 081, 082, 088, 089, 090, 091, 092, 093, 094, 095, 096, 097, 101, 102, 103, 104, and 105. * WIND...Northwest winds of 15 to 25 mph with gusts of 25 to 35 mph. * HUMIDITY...15 to 25 percent. * THUNDERSTORMS...No thunderstorms expected. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Titus
4 follow-up statements
310 WWUS83 KSGF 130448 RFWSGF URGENT - FIRE WEATHER MESSAGE National Weather Service Springfield MO 1148 PM CDT Wed Oct 12 2022 KSZ073-097-101-MOZ055>058-066>071-077>082-088>097-101>105-132100- /O.CON.KSGF.FW.W.0004.221013T1700Z-221014T0100Z/ Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Jasper-Dade-Greene-Webster-Wright-Newton-Lawrence- Christian-Douglas-Howell-McDonald-Barry-Stone-Taney-Ozark- 1148 PM CDT Wed Oct 12 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM CDT THURSDAY FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 055, 056, 057, 058, 066, 067, 068, 069, 070, 071, 073, 077, 078, 079, 080, 081, 082, 088, 089, 090, 091, 092, 093, 094, 095, 096, 097, 097, 101, 101, 102, 103, 104, AND 105... * AFFECTED AREA...In Kansas...Fire weather zones 073, 097, and 101.In Missouri...Fire weather zones 055, 056, 057, 058, 066, 067, 068, 069, 070, 071, 077, 078, 079, 080, 081, 082, 088, 089, 090, 091, 092, 093, 094, 095, 096, 097, 101, 102, 103, 104, and 105. * WIND...Northwest winds of 15 to 25 mph with gusts of 25 to 35 mph. * HUMIDITY...15 to 25 percent. * THUNDERSTORMS...No thunderstorms expected. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ DSA
306 WWUS83 KSGF 130757 RFWSGF URGENT - FIRE WEATHER MESSAGE National Weather Service Springfield MO 257 AM CDT Thu Oct 13 2022 ...Red Flag Warning Today / Fire Weather Watch for Friday... KSZ073-097-101-MOZ055>058-066>071-077>082-088>097-101>105-140100- /O.NEW.KSGF.FW.A.0001.221014T1700Z-221015T0100Z/ /O.CON.KSGF.FW.W.0004.221013T1700Z-221014T0100Z/ Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Jasper-Dade-Greene-Webster-Wright-Newton-Lawrence- Christian-Douglas-Howell-McDonald-Barry-Stone-Taney-Ozark- 257 AM CDT Thu Oct 13 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 055, 056, 057, 058, 066, 067, 068, 069, 070, 071, 073, 077, 078, 079, 080, 081, 082, 088, 089, 090, 091, 092, 093, 094, 095, 096, 097, 097, 101, 101, 102, 103, 104, AND 105... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 055, 056, 057, 058, 066, 067, 068, 069, 070, 071, 073, 077, 078, 079, 080, 081, 082, 088, 089, 090, 091, 092, 093, 094, 095, 096, 097, 097, 101, 101, 102, 103, 104, AND 105... The National Weather Service in Springfield has issued a Fire Weather Watch, which is in effect from Friday afternoon through Friday evening. * AFFECTED AREA...In Kansas...Fire weather zones 073, 097, and 101.In Missouri...Fire weather zones 055, 056, 057, 058, 066, 067, 068, 069, 070, 071, 077, 078, 079, 080, 081, 082, 088, 089, 090, 091, 092, 093, 094, 095, 096, 097, 101, 102, 103, 104, and 105. * WIND...Northwest winds of 15 to 25 mph with gusts of 25 to 35 mph. * HUMIDITY...15 to 25 percent. * THUNDERSTORMS...No thunderstorms expected. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ Lindenberg
695 WWUS83 KSGF 131936 RFWSGF URGENT - FIRE WEATHER MESSAGE National Weather Service Springfield MO Issued by National Weather Service St Louis MO 236 PM CDT Thu Oct 13 2022 ...Red Flag Warning Continues Until This Evening, Another Red Flag Warning for Friday... KSZ073-097-101-MOZ055>058-066>071-077>082-088>097-101>105-140345- /O.UPG.KSGF.FW.A.0001.221014T1700Z-221015T0100Z/ /O.NEW.KSGF.FW.W.0005.221014T1700Z-221015T0100Z/ /O.CON.KSGF.FW.W.0004.000000T0000Z-221014T0100Z/ Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Jasper-Dade-Greene-Webster-Wright-Newton-Lawrence- Christian-Douglas-Howell-McDonald-Barry-Stone-Taney-Ozark- 236 PM CDT Thu Oct 13 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 055, 056, 057, 058, 066, 067, 068, 069, 070, 071, 073, 077, 078, 079, 080, 081, 082, 088, 089, 090, 091, 092, 093, 094, 095, 096, 097, 097, 101, 101, 102, 103, 104, AND 105......RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CDT FRIDAY FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 055, 056, 057, 058, 066, 067, 068, 069, 070, 071, 073, 077, 078, 079, 080, 081, 082, 088, 089, 090, 091, 092, 093, 094, 095, 096, 097, 097, 101, 101, 102, 103, 104, AND 105... The National Weather Service in Springfield has issued a Red Flag Warning, which is in effect from noon to 8 PM CDT Friday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...In Kansas...Fire weather zones 073, 097, and 101. In Missouri...Fire weather zones 055, 056, 057, 058, 066, 067, 068, 069, 070, 071, 077, 078, 079, 080, 081, 082, 088, 089, 090, 091, 092, 093, 094, 095, 096, 097, 101, 102, 103, 104, and 105. * WIND...Northwest winds of 15 to 25 mph with gusts of 25 to 35 mph. * HUMIDITY...15 to 25 percent. * THUNDERSTORMS...No thunderstorms expected. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ WFO SGF
783 WWUS83 KSGF 140058 RFWSGF URGENT - FIRE WEATHER MESSAGE National Weather Service Springfield MO 758 PM CDT Thu Oct 13 2022 ...Red Flag Warning for Friday... KSZ073-097-101-MOZ055>058-066>071-077>082-088>097-101>105-140900- /O.EXP.KSGF.FW.W.0004.000000T0000Z-221014T0100Z/ /O.CON.KSGF.FW.W.0005.221014T1700Z-221015T0100Z/ Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Jasper-Dade-Greene-Webster-Wright-Newton-Lawrence- Christian-Douglas-Howell-McDonald-Barry-Stone-Taney-Ozark- 758 PM CDT Thu Oct 13 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM CDT FRIDAY FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS... ...TODAY'S RED FLAG WARNING WILL EXPIRE AT 8 PM CDT... * AFFECTED AREA...Southeast Kansas, southwest and central Missouri. * WIND...For Friday west to southwest winds of 15 to 25 mph with gusts of 25 to 35 mph. * HUMIDITY...15 to 25 percent. * THUNDERSTORMS...No thunderstorms expected. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this red flag warning went out at Oct 12, 12:33 PM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, Oct 12, 12:33 PM CDT, 1 hour 37 minutes before
Area Forecast Discussion National Weather Service Springfield MO 1233 PM CDT Wed Oct 12 2022 Key Messages: 1. Showers and thunderstorms likely this morning. Severe weather potential is low/marginal. 2. Breezy and very dry conditions Thursday and Friday will lead to elevated or critical fire danger where grass fuels are dry. 3. Below normal temperatures likely early next week. .SHORT TERM...(Today and tonight) Issued at 245 AM CDT Wed Oct 12 2022 Current Conditions and Synoptic Pattern: A shortwave trough was pushing through the central US early this morning. A strong low level jet was set up from Oklahoma into Missouri and Illinois. Latest KSGF VAD data measured 50kts at 1km. A strong cold front was pushing through Kansas and Nebraska with a line of showers and thunderstorms associated with it. Southerly winds and cloud cover have kept temperatures well above average this morning, generally in the middle to upper 60s. Showers and Thunderstorms This Morning: Confidence is high that the front and line of showers and storms will enter the northwest CWA by 5-6am. The storms will likely be along the I-44 corridor in the 7-9am timeframe and then the south central Missouri counties during the 10am-12pm timeframe. Therefore, this will be a quick moving band of showers and storms. 00z HREF rainfall amounts (probability matched mean) generally support pockets of 0.1 to 0.5 inches total. The probability of one inch of rainfall remains below 10 percent. The severe weather threat also remains very low. While elevated CAPE is on the increase this morning, it generally remains less than 1000j/kg. Mid level lapse rates are steep across Kansas however they are forecast to more stable as the morning progresses. Nevertheless, while we can not rule out some stronger updrafts with small hail and gusty winds, severe storms are not expected at this time. Higher chances for severe storms will remain southeast of the area today. Elevated Fire Weather This Afternoon: With the cold front moving through this morning, skies will likely clear by early afternoon. NBM high temp spreads are small with most locations reaching the lower 70s. Northwest winds will usher in a drier airmass throughout the afternoon. Northwest winds up to 20 mph combined with RH values of 25-35% will produce elevated fire weather conditions this afternoon across southeast Kansas and western Missouri. .LONG TERM...(Thursday through Tuesday) Issued at 245 AM CDT Wed Oct 12 2022 Significant Fire Weather Threat Thursday-Elevated Friday: A very dry airmass will continue to build into the area on Thursday as strong northwest flow develops across the area. Forecast soundings show the potential for deep mixing at least up to 750mb. Momentum transfers would yield wind gusts up to 30mph. We have trended closer to the 90th percentile for wind gusts which also matches the Extreme Forecast Index/Shift of Tails Tool which was highlighting the potential for above average winds for the time of year. The deep mixing will also yield dewpoints dropping closer to the 10th percentile (upper 20s to lower 30s). Therefore RH values around 20% are becoming likely Thursday afternoon. A significant fire threat appears to be evolving and chances for a Red Flag Warning are becoming high. While wind gusts on Friday will be lower, RH values will appear to drop into the 25-30 percent range which will still at least yield an elevated fire threat. Weekend Outlook: Ensemble cluster analysis is in decent agreement that northwest flow will continue through the weekend. Temperatures will likely climb a few degrees more on Saturday as winds briefly turn southerly ahead of an approaching front. This front will move through Saturday evening, possible producing some isolated showers closer to the Missouri-Arkansas state line however chances are generally less than 30 percent. Cooler temps are likely Sunday behind this front. Below average temps likely early next week - Freeze potential: A large upper low across the Great Lakes will usher in much colder air early next week. NBM guidance suggests the potential for highs in the 50s and lows in the 20s and 30s. This would likely lead to additional frost and freeze concerns. Significant timing and location differences exist by midweek. Some ensembles are quicker to move the upper low further east. This will influence how quick of a warmup occurs. Ensembles are consistent that dry weather will rule through at least the middle part of next week which will likely worsen the drought. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1231 PM CDT Wed Oct 12 2022 MVFR ceilings will move out of KSGF and KBBG over the next 1-2 hours. Otherwise, VFR conditions are expected. Winds will be the primary concern this TAF period, with gusty NW to WNW winds expected Thursday. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Burchfield LONG TERM...Burchfield AVIATION...Titus
Hazardous weather outlook, Oct 12, 5:56 AM CDT, 8 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 556 AM CDT Wed Oct 12 2022 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-131100- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 556 AM CDT Wed Oct 12 2022 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited lightning risk. Limited Hail Risk Elevated fire weather risk. DISCUSSION... Isolated showers and thunderstorms will move through the area this morning. Cloud to ground lightning and brief heavy rainfall are the main threats. One or two thunderstorms could produce hail to the size of nickels this morning, mainly west of Springfield. Gusty northwest winds up to 25 mph and low humidity will lead to an elevated fire weather threat this afternoon across southeast Kansas and western Missouri. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Elevated to critical fire danger is expected Thursday and Friday. An unusually dry air mass is expected with some gusts of around 30 mph on Thursday with humidity levels possibly below 20 percent. The potential for a frost or freeze is increasing for early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Burchfield
In the hours before
Special weather statement, Oct 12, 8:13 AM CDT, 5 hours 57 minutes before
Special Weather Statement
National Weather Service Springfield MO
813 AM CDT Wed Oct 12 2022
MOZ095-103-104-121345-
Taney MO-Christian MO-Stone MO-
813 AM CDT Wed Oct 12 2022
...A strong thunderstorm will impact portions of northwestern Taney,
southeastern Christian and east central Stone Counties through 845 AM
CDT...
At 812 AM CDT, Doppler radar was tracking a strong thunderstorm near
Reeds Spring, or 8 miles south of Highlandville, moving east at 50
mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Spokane, Ponce de Leon, Chestnutridge, Garrison, Keltner and
Chadwick.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3677 9341 3686 9343 3700 9295 3680 9291
TIME...MOT...LOC 1312Z 255DEG 44KT 3683 9333
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
MeltoLocal storm report, Oct 12, 8:17 AM CDT, 5 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
817 AM CDT WED OCT 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 AM HAIL OZARK 37.02N 93.21W
10/12/2022 E1.00 INCH CHRISTIAN MO AMATEUR RADIO
QUARTER SIZE HAIL REPORTED IN OZARK.
&&
JDLocal storm report, Oct 12, 9:11 AM CDT, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
911 AM CDT WED OCT 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 AM HAIL OZARK 37.02N 93.21W
10/12/2022 E1.00 INCH CHRISTIAN MO PUBLIC
PHOTO SENT VIA SOCIAL MEDIA.
&&
JDSpecial weather statement, Oct 12, 9:15 AM CDT, 4 hours 55 minutes before
Special Weather Statement
National Weather Service Springfield MO
915 AM CDT Wed Oct 12 2022
MOZ096-097-105-121445-
Douglas MO-Ozark MO-Howell MO-
915 AM CDT Wed Oct 12 2022
...A strong thunderstorm will impact portions of northeastern Ozark,
eastern Douglas and western Howell Counties through 945 AM CDT...
At 915 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Gainesville, or 20 miles southeast of Ava, moving east
at 50 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
West Plains, Bryant Creek State Park, Willow Springs, Gainesville,
Pomona, South Fork, Brixey, Noble, Willhoit, Pottersville, Caulfield,
Gentryville, Siloam Springs, Sycamore, Vanzant, Dora, Rockbridge,
Drury, Zanoni and Hardenville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3676 9259 3693 9245 3706 9211 3705 9180
3659 9182 3659 9252
TIME...MOT...LOC 1415Z 252DEG 45KT 3671 9245
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
MeltoSpecial weather statement, Oct 12, 9:39 AM CDT, 4 hours 31 minutes before
Special Weather Statement
National Weather Service Springfield MO
939 AM CDT Wed Oct 12 2022
MOZ097-105-106-121515-
Oregon MO-Ozark MO-Howell MO-
939 AM CDT Wed Oct 12 2022
...A strong thunderstorm will impact portions of southeastern Ozark,
southern Howell and southwestern Oregon Counties through 1015 AM
CDT...
At 939 AM CDT, Doppler radar was tracking a strong thunderstorm over
Ott, or 18 miles northwest of Salem in Fulton County, moving east at
45 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Grand Gulf State Park, Thayer, Bakersfield, South Fork, Koshkonong,
Brandsville, Lanton, Moody and Caulfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3660 9222 3673 9151 3650 9149 3650 9221
TIME...MOT...LOC 1439Z 265DEG 37KT 3652 9210
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
MeltoThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 5:51 AM CDT | Special Weather Statement | SGF | St. Clair, Vernon | 39 min |
| Oct 12, 6:08 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Cedar, Dade, St. Clair, Vernon | 37 min |
| Oct 12, 6:51 AM CDT | Special Weather Statement | SGF | Dade | 24 min |
| Oct 12, 7:15 AM CDT | Special Weather Statement | SGF | Dallas | 30 min |
| Oct 12, 7:32 AM CDT | Special Weather Statement | SGF | McDonald | 28 min |
| Oct 12, 8:02 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Greene, Webster | 32 min |
| Oct 12, 8:13 AM CDT | Special Weather Statement | SGF | Christian | 32 min |
| Oct 12, 8:32 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas, Stone, Taney | 43 min |
| Oct 12, 9:15 AM CDT | Special Weather Statement | SGF | Howell, Ozark | 30 min |
| Oct 12, 9:39 AM CDT | Special Weather Statement | SGF | Howell | 36 min |
Nearby
Red Flag Warnings in Missouri, 2022Red Flag Warnings in Kansas, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.